Alert archive / Idaho / Wind Advisories in 2026
Wind Advisory 7, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Mar 9, 2026, 12:55 PM MDT for 13 counties in Idaho. It took effect at Mar 10, 2026, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2026, 12:55 PM MDT (18:55 UTC)
- In effect from
- Mar 10, 2026, 12:00 PM MDT
- Expired
- Mar 10, 2026, 8:03 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Cassia County, ID, Fremont County, ID, Jefferson County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Power County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 21 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 6.9 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1565 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
997 WWUS75 KPIH 091855 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 1255 PM MDT Mon Mar 9 2026 IDZ051-055-100200- /O.NEW.KPIH.WI.Y.0007.260310T1800Z-260311T0200Z/ /O.CON.KPIH.WI.Y.0006.000000T0000Z-260310T0200Z/ Shoshone/Lava Beds-Eastern Magic Valley- Including the cities of Burley, Shoshone, Oakley, Carey, Heyburn, Richfield, and Rupert 1255 PM MDT Mon Mar 9 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MDT TUESDAY... * WHAT...For the first Wind Advisory, west winds 25 to 35 mph with gusts up to 55 mph. For the second Wind Advisory, west winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Eastern Magic Valley and Shoshone/Lava Beds. * WHEN...For the first Wind Advisory, until 8 PM MDT this evening. For the second Wind Advisory, from noon to 8 PM MDT Tuesday. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ IDZ052-054-100200- /O.NEW.KPIH.WI.Y.0007.260310T1800Z-260311T0200Z/ /O.CON.KPIH.WI.Y.0006.000000T0000Z-260310T0200Z/ Arco/Mud Lake Desert-Lower Snake River Plain- Including the cities of American Falls, Blackfoot, Mud Lake, INL, Craters of the Moon NM, Shelley, Fort Hall, and Pocatello 1255 PM MDT Mon Mar 9 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MDT TUESDAY... * WHAT...For the first Wind Advisory, southwest winds 30 to 40 mph with gusts up to 60 mph. For the second Wind Advisory, west winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Arco/Mud Lake Desert and Lower Snake River Plain. * WHEN...For the first Wind Advisory, until 8 PM MDT this evening. For the second Wind Advisory, from noon to 8 PM MDT Tuesday. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ IDZ053-065-100200- /O.CON.KPIH.WI.Y.0006.000000T0000Z-260310T0200Z/ Upper Snake River Plain-Teton Valley- Including the cities of Ashton, Rexburg, St. Anthony, Driggs, Idaho Falls, and Tetonia 1255 PM MDT Mon Mar 9 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph. * WHERE...Teton Valley and Upper Snake River Plain. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Visit weather.gov/pocatello for more information. McKaughan
4 follow-up statements
069 WWUS75 KPIH 100147 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 747 PM MDT Mon Mar 9 2026 IDZ053-065-101215- /O.EXP.KPIH.WI.Y.0006.000000T0000Z-260310T0200Z/ /O.EXB.KPIH.WI.Y.0007.260310T1800Z-260311T0300Z/ Upper Snake River Plain-Teton Valley- Including the cities of Ashton, St. Anthony, Driggs, Idaho Falls, Rexburg, and Tetonia 747 PM MDT Mon Mar 9 2026 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT TUESDAY... ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Teton Valley and Upper Snake River Plain. * WHEN...From noon to 9 PM MDT Tuesday. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ IDZ051-052-054-055-101215- /O.EXP.KPIH.WI.Y.0006.000000T0000Z-260310T0200Z/ /O.EXT.KPIH.WI.Y.0007.260310T1800Z-260311T0300Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Lower Snake River Plain- Eastern Magic Valley- Including the cities of Carey, Shelley, Heyburn, Burley, Oakley, Craters of the Moon NM, Shoshone, Richfield, Pocatello, Mud Lake, Rupert, Blackfoot, INL, Fort Hall, and American Falls 747 PM MDT Mon Mar 9 2026 ...WIND ADVISORY NOW IN EFFECT FROM NOON TO 9 PM MDT TUESDAY... ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Eastern Magic Valley, Shoshone/Lava Beds, Arco/Mud Lake Desert, and Lower Snake River Plain. * WHEN...From noon to 9 PM MDT Tuesday. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ Visit weather.gov/pocatello for more information. 13
947 WWUS75 KPIH 100643 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 1243 AM MDT Tue Mar 10 2026 IDZ051>055-065-102000- /O.CON.KPIH.WI.Y.0007.260310T1800Z-260311T0300Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Eastern Magic Valley-Teton Valley- Including the cities of Fort Hall, Rupert, Pocatello, INL, Carey, Richfield, Driggs, Oakley, Ashton, Craters of the Moon NM, Idaho Falls, Mud Lake, Shoshone, Heyburn, Shelley, Blackfoot, Burley, St. Anthony, Rexburg, Tetonia, and American Falls 1243 AM MDT Tue Mar 10 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. Localized gusts over 50 mph are possible. * WHERE...Teton Valley, Eastern Magic Valley, Shoshone/Lava Beds, Arco/Mud Lake Desert, Lower Snake River Plain, and Upper Snake River Plain. * WHEN...From noon today to 9 PM MDT this evening. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ Visit weather.gov/pocatello for more information. JKeyes
630 WWUS75 KPIH 102210 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 410 PM MDT Tue Mar 10 2026 IDZ052-053-065-102315- /O.CAN.KPIH.WI.Y.0007.000000T0000Z-260311T0300Z/ Arco/Mud Lake Desert-Upper Snake River Plain-Teton Valley- Including the cities of Idaho Falls, Tetonia, Craters of the Moon NM, Ashton, Rexburg, Driggs, INL, St. Anthony, and Mud Lake 410 PM MDT Tue Mar 10 2026 ...WIND ADVISORY IS CANCELLED... Strong winds are no longer expected for the rest of the afternoon and evening. Therefore the wind advisory is cancelled. $$ IDZ051-054-055-110300- /O.CON.KPIH.WI.Y.0007.000000T0000Z-260311T0300Z/ Shoshone/Lava Beds-Lower Snake River Plain-Eastern Magic Valley- Including the cities of American Falls, Shoshone, Blackfoot, Heyburn, Shelley, Carey, Fort Hall, Oakley, Richfield, Rupert, Pocatello, and Burley 410 PM MDT Tue Mar 10 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Eastern Magic Valley, Shoshone/Lava Beds, and Lower Snake River Plain. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ Visit weather.gov/pocatello for more information. 13
225 WWUS75 KPIH 110203 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 803 PM MDT Tue Mar 10 2026 IDZ051-054-055-110315- /O.CAN.KPIH.WI.Y.0007.000000T0000Z-260311T0300Z/ Shoshone/Lava Beds-Lower Snake River Plain-Eastern Magic Valley- Including the cities of American Falls, Shoshone, Blackfoot, Heyburn, Shelley, Carey, Fort Hall, Oakley, Richfield, Rupert, Pocatello, and Burley 803 PM MDT Tue Mar 10 2026 ...WIND ADVISORY IS CANCELLED... Winds have weakened and will continue to do so through the night. $$ Visit weather.gov/pocatello for more information. 13
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 9, 12:55 PM MDT, 0 minutes earlier. Its key messages:
- Relentless Wind Pattern: Strong winds remain the primary concern across Eastern Idaho today and throughout much of the upcoming week
- Wind Advisories in Effect: A Wind Advisory continues this afternoon, with another issued for tomorrow as sustained winds of 30+ mph and higher gusts are expected
- Temperature Roller Coaster: After a brief cooling trend tomorrow, temperatures will soar to well above seasonal normals by midweek and especially into the weekend
- Spring Warmth Arrives: Despite the wind, a significant warming trend is on the horizon, with highs in the 60s by the weekend and potentially 70s by early next week
Area forecast discussion, Mar 9, 12:55 PM MDT, 0 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 1255 PM MDT Mon Mar 9 2026 .KEY MESSAGES... - Relentless Wind Pattern: Strong winds remain the primary concern across Eastern Idaho today and throughout much of the upcoming week - Wind Advisories in Effect: A Wind Advisory continues this afternoon, with another issued for tomorrow as sustained winds of 30+ mph and higher gusts are expected - Temperature Roller Coaster: After a brief cooling trend tomorrow, temperatures will soar to well above seasonal normals by midweek and especially into the weekend - Spring Warmth Arrives: Despite the wind, a significant warming trend is on the horizon, with highs in the 60s by the weekend and potentially 70s by early next week && .DISCUSSION... Issued at 1250 PM MDT Mon Mar 9 2026 Visible satellite imagery this afternoon reveals ample sunshine across the region, punctuated only by thin ribbons of mid-to- high level clouds streaming over the central mountains and along the Continental Divide. While the aesthetics are pleasant, wind remains the dominant weather story for Eastern Idaho today and will likely maintain its grip for the duration of the week. The current Wind Advisory remains in effect through this afternoon, and a subsequent advisory has been issued for tomorrow to cover many of the same areas. Although the latest NBM (National Blend of Models) probabilities have backed off slightly compared to today’s values, we still anticipate sustained winds exceeding 30 mph. These winds will shift a bit more to the south tomorrow, spatially, which could leave the upper Snake Plain out for tomorrow. While today’s temperatures are running above seasonal averages, a sharp, temporary drop is expected tomorrow. This cooling will be short-lived, however, as the region returns to a warming trend by midweek that intensifies into the weekend. Wednesday currently stands as the only day this week where a Wind Advisory might be avoided, though even then, conditions will be marginal. A tight pressure gradient will remain anchored over the area through the weekend, making further wind highlights a near-certainty for Thursday, with high probabilities continuing Friday and Saturday. Regarding precipitation, the lower elevations should remain largely dry through the week, save for a few isolated shower chances tomorrow and again on Saturday. Most moisture will stay confined to the higher terrain of the central mountains and eastern highlands. This is due to a quick zonal flow regime that allows occasional pulses of Pacific moisture to stream through the higher latitudes. Despite the persistent wind, the secondary headline is the arrival of genuine spring-like warmth. Highs in the 60s are likely for the weekend with even lower 70s possible into early next week, marking a significant shift in the seasonal pattern. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1131 AM MDT Mon Mar 9 2026 The impact through Tuesday will be the winds. Expect VFR sky conditions through the period. Expect sustained 30 knot winds at PIH and IDA this afternoon with 15 to 25 sustained at SUN, DIJ and BYI. Gusts over 40 knots at PIH and IDA and 25 to 35 at the other three sites. Expect diminishing winds after 03Z at all the sites than increasing again substantially late Tuesday morning to the 15 to 30 knot sustained with gusts 25 to 40 knots. Winds conditions expected all week. && .PIH WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 8 PM MDT this evening for IDZ051>055-065. && DISCUSSION...McKaughan AVIATION...GK
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.